I haven't officially been diagnosed with GERD but while I was pregnant went to the ER with chest pains. Everything was checked out (chest xray, CT, leg dopplars etc) and at the end he said it was probably GERD. I am now 3 months post-partum and experiencing this weird pressure in my upper chest. Like a fullness, or that my stomach is too high in my chest (if that makes any sense!). If I wasn't really focussing on it, I'd say it feels like my breathing was not right too. But when I burp, I have acid or if I bend over sometimes I have acid taste in my mouth. Was wondering if meds (breastfeeding compatible) would make this sensation go away. It is making me quite anxious.
1. can you have this without the burn? 2. can it give you a weird sensation in your chest? 3. or, like your throat is tighter or there is a lump deep down?
Many people don't have the 'standard' symptom of burning, so yes, it's possible.
Many 'chest-related' sensations can be attributed to GERD. All the way from feelings of pressure to miserable spasms of the esophagus that feel like a person is having a heart attack.
If the lump in felt in the throat, it's typically related to the lower esophageal sphincter area being 'irritated' due to the presence of acid (or bile) issues. It's called 'globus' and is well-known to those with GERD.
It might ge a good diea to check with your doc and find out what changes you can make in diet and lifestyle, and perhaps discuss some medications to bring things into line.
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.